Rookie Caledon OPP officer saves apparent overdose victim
Narcan Nasal Spray is an opioid overdose antidote used by medical professionals and emergency personnel in the event of an apparent overdose. (Adapt Pharma Canada)
Published Tuesday, June 11, 2019 3:31PM EDT
Last Updated Wednesday, June 12, 2019 11:32AM EDT
For the second time in the last three months, a rookie OPP officer is credited with saving a life using Naloxone during an apparent overdose.
Caledon OPP Const. Kelly Mak started with the OPP in April, and one month later she, and her partner, were recognized for saving two 18-year-olds who had overdosed on what was believed to have been cocaine laced with fentanyl.
On Sunday, Const. Mak jumped into action once again, saving a 31-year-old Tillsonburg woman who had allegedly overdosed on ecstasy and edible cannabis gummies.
Police say the woman was unconscious, sweating profusely, foaming at the mouth, and having difficulty breathing when they arrived. Const. Mak administered the overdose antidote Naloxone and police say the woman began to recover quickly.
She was taken to the hospital for further evaluation.
The OPP says since September 2017, it has used Naloxone 80 times, saving 74 lives.